Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 13, 2020, 11:32 AM MDT for 8 counties in Utah. It took effect at Sep 14, 2020, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2020, 11:32 AM MDT (17:32 UTC)
- In effect from
- Sep 14, 2020, 9:00 AM MDT
- Expired
- Sep 14, 2020, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
Counties Cache County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Summit County, UT, Utah County, UT, Wasatch County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 84 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3710 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS85 KSLC 131732 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1132 AM MDT Sun Sep 13 2020 UTZ479-140145- /O.NEW.KSLC.FW.W.0035.200914T1500Z-200915T0300Z/ Wasatch Mountains- 1132 AM MDT Sun Sep 13 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 9 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains, mainly north of Interstate 80. * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
3 follow-up statements
737 WWUS85 KSLC 140554 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1154 PM MDT Sun Sep 13 2020 UTZ479-141100- /O.CON.KSLC.FW.W.0035.200914T1500Z-200915T0300Z/ Wasatch Mountains- 1154 PM MDT Sun Sep 13 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
566 WWUS85 KSLC 140850 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 250 AM MDT Mon Sep 14 2020 UTZ479-142200- /O.CON.KSLC.FW.W.0035.200914T1500Z-200915T0300Z/ Wasatch Mountains- 250 AM MDT Mon Sep 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
383 WWUS85 KSLC 142100 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 300 PM MDT Mon Sep 14 2020 UTZ479-150300- /O.CON.KSLC.FW.W.0035.000000T0000Z-200915T0300Z/ Wasatch Mountains- 300 PM MDT Mon Sep 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 479... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains. * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any fire starts may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 13, 10:14 AM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 13, 10:14 AM MDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1014 AM MDT Sun Sep 13 2020 .SYNOPSIS... High pressure will become centered across the eastern Great Basin today, then remain in place through much of the upcoming week. This will maintain above normal temperatures and dry weather throughout the week. A weakening low pressure system may bring a cooling trend beginning Friday. && .SHORT TERM (Through 12Z Wednesday)... Mid level ridging, evident in early morning objective analysis centered across the northern Great Basin, will maintain above normal temperatures along with a dry airmass through the short term period. Max temps will run near 90F along the Wasatch Front and near 100F around the St George area each afternoon. Smoke from wildfires across California, Oregon and Washington will likely keep hazy skies in place across northern Utah today and into the day Monday, although the HRRR-smoke forecast does suggest this smoke plume disperses somewhat heading into Monday, as well as shifts further north. As such have only included haze through Monday. A weak shortwave trough moving through the Northern Rockies on Monday will help increase winds marginally across the far northern Utah Mountains Monday afternoon, which may result in near-critical fire weather conditions there. .LONG TERM (After 12Z Wednesday)... High pressure is expected to remain in place over the area Wednesday and Thursday before shifting east of the area Friday ahead of an approaching Pacific Northwest storm system. Under the influence of the ridge, Utah and southwest Wyoming will see mostly clear skies with dry conditions and maxes around 5F above seasonal normals. With little spread in the guidance, confidence remains high in that portions of the forecast. Winds will be on the increase Thursday into Friday as the storm system starts to make its approach. Given the dry conditions, this will likely result in increasing fire danger. There is good agreement among the guidance that the trough will make its way through the area to start the weekend. However, significant spread exists in the global models and ensembles with regard to the track of the system, particularly how far south it will dig. As a result, though confidence is good that at least some cooling will occur over the upcoming weekend, confidence in how much cooling will occur is on the low side. Confidence is a bit higher in the system being on the dry side for the area, though some showers are possible over northern portions of the forecast area into day seven. && .AVIATION...The SLC terminal will see VFR conditions throughout the day with mostly clear skies. Southeast winds are expected to shift to the northwest between 18Z and 20Z. There is a 20 percent chance smoke will get thick enough this afternoon to result in some reduction in visibility. Winds will shift back to the southeast around 03Z this evening. && .FIRE WEATHER... High pressure will become centered across the area today resulting in a continued warming trend, while maintaining dry conditions. This high will shift east a bit Monday as a weak weather system passes by to the north. This may result in gusty afternoon winds across the northern mountains including the Wasatch and western Uintas, which when coupled with very low humidity may result in pockets of critical fire weather conditions Monday afternoon. This ridge will remain centered across the area through midweek, before sliding east late in the week as a Pacific storm system moves inland along the coast. Gusty southwest winds will develop ahead of this system, possibly as early as Thursday afternoon but more likely on Friday, and may bring critical fire weather conditions to many areas. This storm system is expected to pass north of the area maintaining dry weather through at least next weekend. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...&& SHORT TERM...Seaman/Church LONG TERM...Traphagan AVIATION...Traphagan/Church FIRE WEATHER...Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Sep 13, 3:43 AM MDT, 7 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 343 AM MDT Sun Sep 13 2020 UTZ001>016-019>021-517-518-WYZ021-141100- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 343 AM MDT Sun Sep 13 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Warm and dry conditions will persist across the outlook area today, with smoke from regional wildfires producing hazy skies across northern Utah and southwest Wyoming. .DAYS TWO THROUGH SEVEN...Monday through Saturday Above normal temperatures and dry conditions will persist through the week across the outlook area. Locally gusty west to southwest winds are possible Monday afternoon and evening across southwest Wyoming, where a Fire Weather Watch is in effect for Monday afternoon and evening. Increasing southwesterly winds late in the week will bring the potential for critical fire weather conditions across much of the outlook area as early as Thursday afternoon, but more likely on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.